Alert archive / Maine / Tornado Warnings in 2017
Tornado Warning 5, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jul 1, 2017, 4:59 PM EDT for Cumberland County, Oxford County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 1, 2017, 5:27 PM EDT
- In force
- 28 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 41 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
609
WFUS51 KGYX 012059
TORGYX
MEC005-017-012145-
/O.NEW.KGYX.TO.W.0005.170701T2059Z-170701T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gray ME
459 PM EDT SAT JUL 1 2017
The National Weather Service in Gray Maine has issued a
* Tornado Warning for...
Southeastern Oxford County in western Maine...
Northwestern Cumberland County in southwestern Maine...
* Until 545 PM EDT
* At 458 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bridgton, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. A spotter also reported a
tornado in Bridgton near route 302.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Oxford and northwestern Cumberland Counties, including
the following locations: Harrison, Norway, Otisfield, Oxford,
Paris, West Paris, Hebron, Greenwood and Sweden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4402 7072 4409 7081 4433 7059 4417 7039
TIME...MOT...LOC 2058Z 230DEG 21KT 4410 7070
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ekster2 follow-up statements
830
WWUS51 KGYX 012111
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
511 PM EDT SAT JUL 1 2017
MEC005-017-012145-
/O.CON.KGYX.TO.W.0005.000000T0000Z-170701T2145Z/
Oxford ME-Cumberland ME-
511 PM EDT SAT JUL 1 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHEASTERN OXFORD AND NORTHWESTERN CUMBERLAND COUNTIES...
At 510 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Waterford, or near Bridgton, moving northeast at 20
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waterford, Harrison, Hebron, Greenwood, Norway, Otisfield, Paris,
West Paris and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4408 7062 4414 7071 4432 7059 4429 7054
4419 7041
TIME...MOT...LOC 2110Z 228DEG 19KT 4414 7064
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
mle949
WWUS51 KGYX 012127
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
527 PM EDT SAT JUL 1 2017
MEC005-017-012137-
/O.CAN.KGYX.TO.W.0005.000000T0000Z-170701T2145Z/
Oxford ME-Cumberland ME-
527 PM EDT SAT JUL 1 2017
...THE TORNADO WARNING FOR SOUTHEASTERN OXFORD AND NORTHWESTERN
CUMBERLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM EDT for
western and southwestern Maine.
LAT...LON 4408 7062 4414 7071 4432 7059 4429 7054
4419 7041
TIME...MOT...LOC 2125Z 230DEG 21KT 4420 7053
$$
mleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 1, 11:55 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 11:55 AM EDT, 5 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1155 AM EDT Sat Jul 1 2017
.SYNOPSIS...
A cold front will approach the region from the west today with
another round of showers and thunderstorms expected. Some severe
thunderstorms will be possible...along with heavy rainfall and
localized flooding. Warm...but drier conditions are expected on
Sunday and Monday before cooler air courtesy of Canadian high
pressure arrives for Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1155 AM Update...
Storms have weakened as they crossed the CT River Valley this
morning and coagulated into an area of heavy rain which is
affecting portions of southern and central NH. This area of
rain as well as cloud cover could interfere with later
convection but that remains to be seen. Have updated a few
products to remove fog wording and adjusted PoPs for current
radar trends. Also lowered high temperatures in a few spots
which may not see as much sun as expected.
9 AM Update...
A fast moving area of convection with an cluster of supercells
ahead of the main area of precipitation is moving through upper
NY state and into VT this morning. We are watching this
activity approach the CT River which may weaken the storms with
fog still in the valley. Regardless this is the type of storms
we saw last night...a mix of supercell/multicell which will
transition to a heavy rain threat eventually...and is indicative
of what we expect in a few hours. This short wave perturbation
moves along the warm front and exits this morning followed by a
stronger wave this afternoon. Expect strong instability and
good storm organization beginning early this afternoon based on
heating currently going on in southern NH and portions of
western ME.
Have added gusty winds back into the grids and adjusted other
weather parameters. Also increased PoPs over southern sections
this morning.
6 am.. just a minor adjustment to fog areas for this morning.
Afternoon damaging wind wording was added to western NH to
better match the day 1 SPC outlook.
At 3 am shower activity has mainly come to an end across the
forecast area. In the wake of the showers a very moist airmass
is in place with patchy fog expected to remain through sunrise.
A warm and humid airmass will remain in the area today allowing
for thunderstorms with heavy rain this afternoon. After sunrise
we will see a period of clearing skies through the southern
half of the area. This will allow temperatures to climb into the
80s in the south. A cold front approaches from the west this
afternoon. The upper level jet streak associated with this
front, in combination with the already moist and unstable
airmass will result in thunderstorms beginning to fire around
noon. These storms may become more organized and contain severe
wind gusts, especially in the south where heating is maximized.
The humid airmass will also allow for heavy rain within
thunderstorms - See Hydrology section below.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
As we move into the evening hours the cold front will finally
push through the CWA. Expect showers to linger through midnight
before clearing. Fog is again possible before the drier air mass
can finally begin to take hold on Sunday. Sunday will see high
temperatures climb to the upper 80s south to upper 70s north as
the westerly flow pushes drier air and clearing skies into the
region and prevents a sea breeze from taking hold.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High Impact Weather Potential: Some threat for a thunderstorm far
southern NH on Monday...otherwise next chance for thunder will
arrive late Thursday through Friday.
Pattern: A glance at early morning water vapor imagery reveals a
ridge(+PNA)/trough pattern across western and central North
America...with weak ridging along the US East Coast. Our recent
active weather has been related to energy ejecting from the trough
to our west...but this will change as we move into early next week
with this trough moving towards our longitude and introducing a
significantly drier airmass into the region. Over the course of
next week...deterministic and ensemble guidance is in good agreement
that the longwave pattern will amplify...with a developing
longwave trough over the Gulf of Alaska...with subsequent
downstream ridge /and eventual trough/ development. The
developing ridge looks to set up a bit further east than where
it is currently...and be stronger...with the result being a
potentially stronger push of Canadian air by the end of this
forecast period and into next weekend. Ahead of this developing
trough...a brief period of building heights is likely around the
Thursday timeframe.
Pattern Implications: Trough location for Monday-Wednesday
suggests a drier period with seasonable temperatures.
Precipitation chances in this period will be more related to the
cool air aloft and thus will have more of a relationship to
terrain. Beyond this...moisture and precipitation chances will
increase as digging trough approaches from the west. Details
certainly differ between the various guidance solutions at this
range...but there is an increasing signal for precipitation in
the Thursday PM - Friday timeframe. The trend then turns
cooler/drier for next weekend.
The Details....
Monday: Secondary cold front and associated mid level shortwave move
through the region to start the week. Based on the exact timing of
the front...there is some potential for a shower/storm to squeak
into southern NH before the front shifts south...however the better
chance for a few showers will be in the mountains given some upslope
enhancement and cooling temperatures aloft. T8s will be falling
through the afternoon...but values in the AM near +14C south suggest
mid /upper?/ 80s will be attainable for southern NH and
southwestern ME with mid 70s to around 80 further north and
west. Clearing skies expected with drier air in place Monday
night allowing temps to fall into the 50s to lower 60s north to
south...right where they should be for this time of year.
Independence Day-Wednesday: High pressure crests over the region
during this period under northwest flow aloft. PWATs -1 to -2 sigma
will accompany this high with two very nice days in store. T8s +7-
10C on Tuesday rising a degree or so into Wednesday suggest highs
within a few degrees either side of climatology both days...just a
tad warmer Wednesday with afternoon sea-breezes along the coast.
Thursday-Friday: High pressure pulls east and the pattern looks to
turn more active as we reach the end of the week. Substantial
differences in the details arise at this point with the 00Z GFS/GGEM
developing a surface low ahead of digging Great Lakes shortwave as
it phases with cutoff low drifting through the Midwest. This
surface low moves overhead or to our west with a period of
showers/thunderstorms likely. The 12Z ECMWF /with decent
support from the EC-EPS/ was much more progressive...with
increasing shower chances...but with any phasing occurring to
our east. The new 00Z ECMWF has trended closer to the GFS/GGEM
consensus. PoPs in the high chance category remain prudent
given decent but somewhat conflicting signals. Airmass aloft
will be warmer...and given the fact that rain will not likely
impact BOTH days significantly...could certainly see a warm
day...but confidence isn/t yet high on which. Can/t rule out
some severe potential at this range with impressive dynamics
upstream of the region suggesting good shear parameters.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Short Term... The moist airmass will continue to impact the area
through the next 36 hours. LIFR fog will develop in the hours
before daylight before burning off in the early morning. By
midday look for clouds to develop from west to east becoming
widespread in the afternoon with periods of MVFR showers. The
showers will develop into thunderstorms, some strong which may
briefly drop conditions to IFR. As the front clears the area
overnight more IFR fog is likely in the river valley before VFR
is finally able to return for Sunday.
Long Term...
The Sunday night through Wednesday period looks predominately VFR.
Some morning fog is possible at HIE/LEB with HIE possibly seeing an
afternoon shower on Monday.
&&
.MARINE...
Short Term... A few 5 ft seas out there but generally below
small craft criteria. There is potential for wind gusts to 25 kts
to mix down later tonight as the front crosses the waters
however a more stable marine layer may prevent them from getting
to the surface and have opted not to issue a SCA for now.
Conditions will improve on Sunday.
Long Term...
Some risk for marginal small craft winds/waves in the outer
waters on Monday...otherwise winds/waves look to remain below
small craft levels through Wednesday. Risk for more widespread
small crafts to end the week if stronger low pressure advertised
by the GFS/GGEM materializes.
&&
.HYDROLOGY...
A flash flood watch remains in effect for the northern portion
of the forecast area. PWAT values are forecast to remain above
the 90th percentile for this date providing plenty of moisture.
The approaching front and jet streak will result in storms
moving parallel to the front.. from southwest to northeast
these training storms will have the potential to drop well over
2-3" of rain. After the past few days the ground remains quite
saturated with Flash Flood Guidance values generally around 1.5"
in 1 hour in the far north and up to 2.5" in an hour in the
south, these values could easily be exceeded if storms line up
and so the Flash Flood watch will continue. The trend is for the
axis of heaviest rain to align with the more mountainous areas
which are also the flashiest.
From a river point of view any rainfall is less of a concern as
it is unlikely to be widespread enough to cause a significant
rise in mainstem rivers. A few of the quicker responding rivers
such as the Pemi at Woodstock and the Swift at Roxbury will
need to be watched.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch through late tonight for MEZ007>009-012>014-
020>022-028.
NH...Flash Flood Watch through late tonight for NHZ001>006.
MARINE...None.
&&
NEAR TERM...Hanes
SHORT TERM...Curtis
LONG TERM...ArnottHazardous weather outlook, Jul 1, 4:18 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 418 PM EDT Sat Jul 1 2017 MEZ018-019-NHZ010-013-022030- Interior York-Interior Cumberland-Strafford-Interior Rockingham- 418 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for Maine, southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage this afternoon. Some severe thunderstorms will be possible...with isolated tornadoes and damaging winds being the primary threats. Very heavy rainfall is also possible and may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ007>009-011-012-015-022030- Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 418 PM EDT Sat Jul 1 2017 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023-025-026-NHZ014-022030- Coastal York-Sagadahoc-Lincoln-Coastal Rockingham- 418 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage this afternoon. Some severe thunderstorms will be possible...with isolated tornadoes and damaging winds being the primary threats. Very heavy rainfall is also possible and may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Water temperatures at area beaches remain in the mid 50s presenting a risk for hypothermia for recreational users during the holiday weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ024-027-022030- Coastal Cumberland-Knox- 418 PM EDT Sat Jul 1 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage this afternoon. Some severe thunderstorms will be possible...with isolated tornadoes and damaging winds being the primary threats. Very heavy rainfall is also possible and may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a moderate risk of rip currents for coastal Cumberland County. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-020>022-NHZ001-002-022030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Northern Coos-Southern Coos- 418 PM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will increase in coverage this afternoon. Some severe thunderstorms will be possible...with damaging winds being the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ003>006-022030- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 418 PM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New Hampshire. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ028-022030- Coastal Waldo- 418 PM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will increase in coverage this afternoon. Some severe thunderstorms will be possible...with damaging winds being the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-022030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 418 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Strong to potentially severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 1, 12:14 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Gray ME
1214 PM EDT SAT JUL 1 2017
NHZ003-005-007-008-011715-
Merrimack-Northern Grafton-Southern Grafton-Sullivan-
1214 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SULLIVAN AND
SOUTHWESTERN GRAFTON COUNTIES...
At 1214 PM EDT, a strong thunderstorm was located near Lebanon,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lebanon, Grafton, Hanover, Enfield, Canaan, Danbury, Groton, Bristol,
Grantham, Lyme, Cornish, Croydon, Hebron, Dorchester, Plainfield,
Orange, Wentworth, Rumney, Springfield and Orford.
This includes Interstate 89 between mile markers 44 and 60.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4360 7234 4361 7234 4367 7230 4369 7231
4372 7229 4375 7223 4389 7198 4365 7170
4345 7231 4355 7238 4357 7238
TIME...MOT...LOC 1614Z 241DEG 21KT 4358 7229
mleSpecial weather statement, Jul 1, 1:13 PM EDT, 3 hours 46 minutes before
Special Weather Statement National Weather Service Gray ME 113 PM EDT SAT JUL 1 2017 NHZ003>006-011815- Northern Grafton-Southern Carroll-Southern Grafton-Northern Carroll- 113 PM EDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRAFTON AND WEST CENTRAL CARROLL COUNTIES... At 113 PM EDT, a strong thunderstorm was located 8 miles north of Groton, or 11 miles northwest of Plymouth, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Lincoln, Plymouth, Franconia, Groton, Woodstock, Sandwich, Lyme, Albany, Benton, Dorchester, Easton, Ellsworth, Wentworth, Livermore, Rumney, Campton, Thornton, Waterville Valley and Orford. This includes Interstate 93 between mile markers 83 and 111. This also includes... Franconia Notch, Mount Moosilauke, Rumney Rocks, Cannon Mountain, and Mount Whiteface. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4370 7188 4383 7205 4418 7169 4395 7131 TIME...MOT...LOC 1713Z 224DEG 24KT 4382 7190 mle
Local storm report, Jul 1, 3:06 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FUNNEL CLOUD 8 NE PLYMOUTH 43.84N 71.58W
07/01/2017 GRAFTON NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1704061
SHLocal storm report, Jul 1, 3:10 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 1 S BIG BASIN 43.86N 70.57W
07/01/2017 CUMBERLAND ME SOCIAL MEDIA
TWITTER PHOTO SHOWS WATERSPOUT OVER SEBAGO LAKE. TAKEN
FROM LONG BEACH LOOKING EAST.
&&
EVENT NUMBER GYX1704063
KIMBLESpecial weather statement, Jul 1, 3:46 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Gray ME 346 PM EDT SAT JUL 1 2017 MEZ012-NHZ004-006-012015- Southern Oxford-Southern Carroll-Northern Carroll- 346 PM EDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OXFORD AND EAST CENTRAL CARROLL COUNTIES... At 346 PM EDT, a strong thunderstorm was located near Tamworth, or near Conway, moving northeast at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Conway, Fryeburg, Ossipee, Tamworth, Bartlett, Madison, Brownfield, Freedom, Denmark, Albany, Eaton, Chatham and Stowe. This also includes... Kearsarge North and Peary Mountain. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4380 7117 4390 7130 4416 7104 4398 7080 TIME...MOT...LOC 1946Z 228DEG 32KT 4389 7117
Local storm report, Jul 1, 4:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
435 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD BETHLEHEM 44.28N 71.69W
07/01/2017 GRAFTON NH AMATEUR RADIO
WATER ON HIGHWAY 302 IN BETHLEHEM... ONE LANE CLOSED
&&
EVENT NUMBER GYX1704064
KIMBLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:04 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 41 min |
| Jul 1, 2:22 PM EDT | Tornado Warning | GYX | Cumberland | 23 min |
| Jul 1, 3:39 PM EDT | Small Craft Advisory | GYX | 16 hr | |
| Jul 1, 3:45 PM EDT | Beach Hazards Statement | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 29 hr |
| Jul 1, 3:51 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 39 min |
| Jul 1, 4:08 PM EDT | Areal Flood Advisory | GYX | Oxford | 2 hr |
| Jul 1, 4:13 PM EDT | Tornado Warning | GYX | Cumberland, Oxford | 47 min |
| Jul 1, 5:01 PM EDT | Tornado Warning | GYX | Oxford | 21 min |
| Jul 1, 5:10 PM EDT | Flash Flood Warning | GYX | Oxford | 2 hr |
| Jul 1, 5:26 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 64 min |
| Jul 1, 5:48 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 42 min |
| Jul 1, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 55 min |
| Jul 1, 6:12 PM EDT | Flash Flood Warning | GYX | Cumberland, Franklin, Oxford | 2 hr |
| Jul 1, 6:22 PM EDT | Tornado Warning | GYX | Androscoggin, Cumberland, Oxford | 27 min |
| Jul 1, 6:32 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford | 43 min |
| Jul 1, 6:58 PM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Oxford, York | 3 hr |
| Jul 1, 7:04 PM EDT | Special Weather Statement | GYX | Franklin | 56 min |
| Jul 1, 7:12 PM EDT | Special Weather Statement | GYX | Androscoggin | 33 min |
| Jul 1, 7:38 PM EDT | Flash Flood Warning | GYX | Franklin, Kennebec, Somerset | 6 hr |
| Jul 1, 7:49 PM EDT | Special Weather Statement | GYX | Cumberland | 56 min |
Nearby
Tornado Warnings in Maine, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.